Georgia, 2004

Flash Flooding in Georgia, June 13, 2004

June 13, 2004 · NWS CHS · 3 events in 3 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 13, 1:10 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 13, 1:10 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT SUN JUN 13 2004

.PUBLIC...CONVECTION CONTINUES TO DEVELOP...ESPECIALLY OVER
SOUTHEAST GEORGIA AND ALONG THE SC COAST. THE LATEST RUC ALSO SHOWS
GREATEST INSTABILITY IN THIS AREA WITH LI/S -4 TO -6. CURRENT VORT
MAX OVER SE GA EXTENDING INTO SOUTH COASTAL SC. ANOTHER VORT MAX
WILL MOVE INTO THIS AREA EARLY TONIGHT WHICH SHOULD KEEP CONVECTION
GOING THRU THE EVENING HOURS.

ATMOSPHERE WILL REMAIN MOIST FOR THE NEXT SEVERAL DAYS WITH S TO SE
FLOW AS THE HIGH BUILDS DOWN ALONG THE EASTERN SEABOARD.
HOWEVER...GFS APPEARS TO BE OVER DONE WITH THE LIKELY POPS
CONTINUING INTO TUESDAY. THE EXCESSIVE POPS FROM THE GFS IS IN
ASSOCIATION WITH THE GFS BRINGING A LOW OUT OF THE GULF FURTHER EWD
THAN THE ETA. WILL CONTINUE TO LEAN TOWARD ETA SOLUTION IN THE SHORT
TERM WITH ONLY CHANCE POPS. TOWARD THE END OF THE WEEK...POPS WILL
BE IN THE LOW CHANCE CATEGORY. MODELS HAVE A FRONT APPROACHING BUT
BELIEVE IT WILL NOT MAKE IT THIS FAR SOUTH.

&&

.MARINE...RATHER DIFFUSE FNT S OF THE WATERS WILL DISSIPATE BY TNGT
AS ATLC HIGH PRES SLOWLY SINKS S AND REBUILDS OVER THE WATERS
THROUGH MIDWEEK. SELY WINDS WILL GRADUALLY VEER TO S AND SW AS THE
WEEK PROGRESSES BUT SPEEDS WILL REMAIN AOB 15KT AS THE PRES GRAD
LESSENS AND NO MAJOR SURGES ARE EXPECTED. SEAS WILL REMAIN CAPPED AT
4 FT AS FETCH BECOMES LESS FAVORABLE FOR INCRG WAVES. ANOTHER FNT
WILL APRCH FROM THE N BY THE END OF THE WEEK...BUT MODELS CONT TO
SLOW IT DOWN AND ALSO KEEP IT N OF THE AREA SO ITS ONLY EFFECTS
SHOULD BE TO VEER WINDS TO WLY BY THE FRI-SAT TIMEFRAME. NO
HEADLINES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&

30/JPC
Hazardous weather outlook, Jun 13, 3:31 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
431 AM EDT SUN JUN 13 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
431 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.HEAVY RAIN/LOCALIZED FLOODING...A WEAK FRONTAL BOUNDARY WILL ONCE
AGAIN SERVE AS A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY. STEERING WINDS ALOFT WILL REMAIN
RATHER LIGHT SO ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS. WIDESPREAD FLOODING IS NOT EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 13, 12:32 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT SUN JUN 13 2004

GAZ099-100-131830-
BULLOCH-CANDLER-
INCLUDING THE CITIES OF...METTER AND STATESBORO
132 PM EDT SUN JUN 13 2004

...STRONG THUNDERSTORMS WILL IMPACT CANDLER AND BULLOCH COUNTIES
THROUGH 230 PM EDT...

AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EXCELSIOR...OR ABOUT 2 MILES
SOUTHEAST OF METTER OR 3 MILES SOUTHWEST OF STATESBORO...MOVING NORTH
AT ABOUT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND EXCELSIOR...ADABELLE...PARISH...PULASKI...REGISTER...JIMPS
...AND METTER THROUGH 230PM EDT.

HAIL UP TO A HALF INCH IN DIAMETER...EXCESSIVE CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS TO 35 TO 45 MPH CAN BE EXPECTED.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER
RADIO ALL HAZARDS...COMMERCIAL RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

JPC

The radar

The Charleston,SC radar (KCLX), 72 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Bulloch

When
June 13, 2:00 PM EST to 3:30 PM EST
Where
Bulloch County, Register
Reported by
LAW ENFORCEMENT
Coordinates
32.397, -81.743 (the zone’s center; the record gives no point)

Heavy rainfall flooded several roads including Routes 46 and 292.

Flash Flood, Evans

When
June 13, 2:02 PM EST to 3:30 PM EST
Where
Evans County, Bellville
Reported by
TRAINED SPOTTER
Coordinates
32.157, -81.887 (the zone’s center; the record gives no point)

Heavy rainfall flooded several roads including Routes 292 and 169.

Flash Flood, Tattnall

When
June 13, 3:00 PM EST to 3:45 PM EST
Where
Tattnall County, 2 mi SW of Reidsville
Reported by
TRAINED SPOTTER
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

Heavy rainfall made Route 147 impassable due to water on the road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405483, 5405484, 5405485.